MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM; CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a guidewire stuck in an introducer needle was confirmed.The products returned for evaluation were one 0.038 in.J-tip guidewire and one 18 g introducer needle.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.An initial visual observation showed use residue on the returned samples.The guidewire was found to be stuck within the returned introducer needle, and the j-tip of the guidewire was observed protruding from the distal end of the needle.The core wire of the guidewire was observed to be broken.A microscopic observation revealed the bevel of the introducer needle was slightly damaged, which suggests the guidewire was retracted against the bevel.Once the guidewire was forcibly removed from the introducer needle, a large amount of biological residue was observed on the portion of the guidewire that was within the needle cannula.The break site of the core wire was observed to be tapered with a granular surface texture, which indicated a tensile failure.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.The product ifu states: ¿do not pull back guidewire over needle bevel as this may sever the end of the guidewire.The introducer needle must be removed first.¿ a lot history review (lhr) of reex2165 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the puncture needle was in patient and guidewire was introduced.Then the patient had to be moved slightly in another position.Then guidewire was stuck in place and removal was only possible with removal of puncture needle.Even outside the body the needle and the catheter could not be separated.On (b)(6) 2021 - returned wire has a broken core wire.

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12210698
Report Number3006260740-2021-02891
Device Sequence Number12007241
Product Code MPB
UDI-Device Identifier00801741045561
UDI-Public(01)00801741045561
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5593150
Device Lot NumberREEX2165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;